MAUDE Adverse Event Report: PROTEK MEDICAL PRODUCTS, INC. STERILE DISPOSABLE ENDOCAVITY NEEDLE GUIDE FOR ESAOTE EC123 PROBE; ENDOCAVITY (TRANS-RECTAL) BIOPSY NEEDLE GUIDE

PROTEK MEDICAL PRODUCTS, INC. STERILE DISPOSABLE ENDOCAVITY NEEDLE GUIDE FOR ESAOTE EC123 PROBE; ENDOCAVITY (TRANS-RECTAL) BIOPSY NEEDLE GUIDE
Model Number 5145
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
After being informed about the event, protek verified the existing inventory of the ref#(b)(4) and similar design needle guides.The inspection results show no loose cannula in any of the tested needle guides.Protek contacted the distributor and requested the used needle guide to be returned to us for evaluation, and asked for additional information to determine if the end user used the device per intended use (find out if the single-use device has been use more times, or have been re-sterilized, which would be outside of the labeling indications).Protek still waiting for responses.Note: this needle guide design has been on the market for over 10 years with no issues reported.Device not send back to us.
 
Event or Problem Description
An incident occured with device ref (b)(4), lot# 72335, exp 06.2021, on (b)(6) 2017.Incident concerns escaping of the metal cannula from its guide during the device use for prostate biopsy on a (b)(6) year old patient.Device was used and no further consequence have been notified, no patient injuries.

Brand Name
STERILE DISPOSABLE ENDOCAVITY NEEDLE GUIDE FOR ESAOTE EC123 PROBE
Common Device Name
ENDOCAVITY (TRANS-RECTAL) BIOPSY NEEDLE GUIDE
Manufacturer (Section D)
PROTEK MEDICAL PRODUCTS, INC.
4125 westcor court
coralville IA 52241
MDR Report Key6424035
Report Number1934029-2017-00001
Device Sequence Number10890732
Product Code ITX
UDI-Device Identifier00841912101627
UDI-Public00841912101627
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K971115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/28/2021
Device Model Number5145
Device Catalogue Number5145
Device Lot Number72335
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2017
Initial Report FDA Received Date03/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight80